the height of hepatitis B patients taking medicine shrinks by 8 cm, and the court has decided that the hospital should take 30% responsibility. For some hepatitis B patients, daily life is bound to be inseparable from drugs, so what kind of side effects will drugs have? Is it possible that taking drugs will have the effect of shrinking bones? It's terrible!
The previously reported case of hepatitis B patients with osteomalacia and height reduction of 8 cm after taking the drug adefovir dipivoxil resulted in a judgment: the defendant Guangzhou Huadu District People's hospital shall bear 30% of the compensation liability for the plaintiff's loss, and the defendant GlaxoSmithKline and Tianjin Pharmaceutical shall not bear the compensation liability.
The above judgment result was made by Guangzhou Huadu District People's Court on November 3, 2017.
Ranjinfa, the plaintiff, is a hepatitis B patient. In June 2008, he took the hepatitis B antiviral drug adefovir dipivoxil (trade name: dedin, hewili) produced by the two aforementioned pharmaceutical companies for more than two years after receiving medical advice from Huadu District People's hospital. After that, he developed osteomalacia and other symptoms. Until 2011, he was diagnosed with renal tubular disease (Fanconi syndrome) and osteoporosis.
In April 2015, ran Jinfa retrieved a risk notification issued by the State Food and drug administration at the end of 2014, which pointed out that adefovir dipivoxil had the risk of hyposcalemia and osteomalacia - which was completely consistent with the symptoms he encountered after taking the drug, but he had no knowledge of the side effects of the drug before.
In August 2011, ranjinfa was diagnosed with Fanconi syndrome and osteoporosis by Guangdong Provincial People's hospital. At this time, ranjinfa was only 23 years old.
Ran Jinfa said in a previous interview with surging news that his physical examination form in 2007 was 171cm, but it had already become 163cm on the university graduation physical examination form in June 2011, which was reduced by 8cm.
According to ranjinfa's judgment, surging news found that the symptoms such as renal tubular acidosis, Fanconi syndrome, osteomalacia, etc. of the plaintiff were closely related to the plaintiff's taking adefovir dipivoxil, and there was a causal relationship between the plaintiff's damage and taking adefovir dipivoxil (dedin, hewili).
The court also held that the damage of the plaintiff in this case was not caused by the defect of adefovir dipivoxil (dedin, Hercule) products, but a serious adverse drug reaction.
The court also held that the people's Hospital of Huadu District failed to carry out regular and targeted renal function examination for possible adverse reactions in accordance with the drug instructions in its diagnosis and treatment activities, which violated the duty of care and was negligent.
Finally, after considering other factors, the court decided that Huadu District People's hospital should bear 30% of the plaintiff's compensation liability.
"The court was able to determine that there was a causal relationship between taking adefovir Dipivoxil and my disease, and the hospital violated the duty of care, which I am quite satisfied with, but the hospital only needs to bear 30% of the responsibility, which I think is too low, and the responsibility of the drug company has not been finally determined. 'ranjinfa said that whether to appeal or not is still under consideration,' after all, there are judicial costs'.